Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Improved convergence rates for intermediate problems


Authors: Christopher Beattie and W. M. Greenlee
Journal: Math. Comp. 59 (1992), 77-95
MSC: Primary 49R15; Secondary 47A75, 65N12, 65N25
MathSciNet review: 1122056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Improved convergence rate estimates are derived for a variant of Aronszajn-type intermediate problems that is both computationally feasible and convergent for problems with nontrivial essential spectra. In a previous paper the authors obtained rate of convergence estimates for this method in terms of containment gaps between subspaces. In the present work, techniques for estimating relatively unbounded perturbations are refined in order to apply the Kato-Temple inequalities. This yields convergence rates for the intermediate operator eigenvalues in terms of squares of containment gaps between subspaces. Convergence rate estimates are also obtained for the intermediate problem eigenvectors, and comparisons are made with previously known results for the method of special choice.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 49R15, 47A75, 65N12, 65N25

Retrieve articles in all journals with MSC: 49R15, 47A75, 65N12, 65N25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1122056-7
PII: S 0025-5718(1992)1122056-7
Article copyright: © Copyright 1992 American Mathematical Society